Tramadol was supposed to be what I asked for: a non-addictive medication to help combat my fibro pain. It helped some, never felt a high, it seemed to be a decent option bc I had/have no desire to take opioids. I'm a mom. I wanted something safe. Well, I'd decided to stop taking it bc I want to see where I am with my fibro and try some holistic approaches as this medicine doesn't help much anyway. Well, 4 days tapering and 24 hours since the last dose and I'm freaking miserable! How can no one warn us about this? I slept 2-3 hours while tapering per day and in the last 24 hours I've not slept at all. Anxiety, fatigue, lack of motivation... but worst of all is something like restless leg syndrome but over my entire body. It's like there are electrical zaps firing. It's excruciating. I need some relief! Any med that can cause this is evil and I have no desire for more. Ever. But how long will this last? Is there anything I can do to ease the pain and sleeplessness and restlessness? Please help!
Cold turkey off Tramadol?
- 17 Jul 2012 by DevilCalledTram
- 2 August 2013
Hi, first of all, i was notified that this is a new question, but the date says it was posted in July? So sorry if this out of date...
I don't know how long you had been taking the Tramadol, the longer using it, means the longer you need to taper from it. 4 days isn't long enough, unless you have only been taking it for a very short period. Usually it is advisable to taper over several weeks for example. Because of the stage you are at now i think it would be best to ask your doctor for advice. I know, it is ridiculous the amount of people that become dependent on them, and are never told that they can be habit forming. You have made the right decision to stop. A friend of mine stopped taking Tramadol without tapering and suffered the 'zaps' you are describing, and insomnia and fatigue, he made the decision to get back on Tramadol, at a low dose, and start to wean off gradually. He couldn't deal with the withdrawal symptoms. It might also be a good idea for you? But you should seek further advice about doing this? I guess it depends how much you are suffering, if you can grin and bare the withdrawals? I tapered off Tramadol a few years ago and my withdrawal symptoms lasted almost 2 weeks. I can give you advice about natural remedies for some of your symptoms and how to help get you through it if you like? Let me know what you decide and whether this is indeed relevant/if it is an old post or new?
It depends on how much you were taking and for how long I also think depending on a persons mental will being this can also be a factor but I've heard of withdrawals lasting 3-15 days! I've tried but never made it past day 3! I didn't realize it at the time but after having my daughter I wasn't taking them and felt fine. Later on I realized because I bled out giving birth all the drug was prob out of my system and I wish it hit me sooner and never took one again. I hate this drug worse withdrawals ever and after ten yrs they barely work I have no energy and can't even function until they kick in
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Oct 2010 • 3 answers
Updated 17 Nov 2012 • 4 answers
Updated 17 May 2011 • 3 answers
How long do the withdrawl symptoms last for quitting tramadol cold turkey?after abusing them for 6 m
Updated 3 Apr 2013 • 1 answer
Updated 5 Feb 2013 • 3 answers